Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
189 Doctors are Online

Experiencing side effects of asthma medicines - Online Doctor Chats

Date : 21-Feb-2012
User rating for this question
Average Posted in: Asthma and Allergy
Answered by

General & Family Physician
Practicing since : 2005
Answered : 2309 Questions
User :   Over the last month, I have struggled with new onset asthma. Still not under good control and the side effects of the meds are scaring me. My BPs today have been 180/90, 158/35, 155/132. I can't stop taking the meds because I immediately start having breathing issues again.
Doctor :   Hello
Doctor :   i am Dr XXX here
User :   Hi
Doctor :   Give me a min please
Doctor :   let me read your query
Doctor :   May i know your age and gender please
User :   I am 43yo female
User :   That second BP should be 158/135
Doctor :   can you tell me what all medications are you on ?
User :   Just for the asthma or do you want everything?
User :   Advair Diskus, Xopenex, Ipratropium, Prednisone, Tussionnex Suspension
Doctor :   ok
Doctor :   so you are on prednisone too
User :   Yes
Doctor :   Do you have any other medical conditions besides high blood pressure and asthma ?
User :   I have diabetes
Doctor :   Is your sugar under control ?
User :   It was under good control until this started. Been in ER several times and admitted inpatient and they loaded me with Prednisone injections, which threw it completely out of control. The pills aren't as bad. It raises it for a few hours and then it is fine.
Doctor :   well the sign of high blood pressure along with the medications you are taking for asthma, needs that your medications have to be reevaluated
Doctor :   there are known drug interactions esp in your case with multiple problems
User :   I can't seem to get doctors to wake up. I am afraid I am going to have a heart attack or stroke before they get it together
Doctor :   Dont worry, whats more important at this moment is that you dont let the anxiety overcome you.
User :   I feel I have to choose between ridiculous pulse and BP or not breathing well. Not a good choice
Doctor :   i honestly suggest you to have a word with your physician and with the readings you have been telling me i am sure appropriate medication changes will be given or changed
Doctor :   I do understand your concern
User :   They have changed the medication three times. This is the only combination thus far that has kept me out of the ER.
Doctor :   Well if that's whats i working the best then you would have to go with it , BUT still there is no harm in again having a word as we dont want your condition you get any worse
User :   I plan to talk to my doctor but he is on vacation and I can't get in until Nov 9. I have an appt. with a pulmonologist in December. I just don't feel I can wait that long.
Doctor :   You are already on multiple medications and sometimes it takes more than 3 tries to week the best options
Doctor :   work **
User :   Well, I have lost faith in most doctors. The doctor in the hospital told me that my coughing had nothing to do with my breathing issues, and then released me as I am still gasping for air.
Doctor :   we do have a specialist on our panel and if you want a phone call or an email any one of those will be arranged for you for a fee and if you chose that option so then your this money will be refunded
User :   Is there a BP or pulse number that should signal to me that it is too high and I need to get immediate medical treatment?
Doctor :   anything more than 160 / 110
User :   So if I am over 160 but not over 110?
Doctor :   any one reading
User :   I was 180/90 at the doctor's office today
User :   Of course, it was just my GYN doctor, but still
Doctor :   you need ton talk to your GP
User :   Well, I hope I can wait 2 weeks to talk to him
Doctor :   stay calm and dont exert your self
Doctor :   i am sure you will do fine
User :   I haven't exerted myself in over a month now.
Doctor :   ok
User :   I am frustrated because I feel the hospital dumped all these meds on me and then abandoned me. I don't feel I have any place to turn and I am scared.
Doctor :   Please dont be scared ..i understand your concern
User :   Well, obviously I am just SOL so I will try to hold out until I can get to the Dr.
Doctor :   Thats the option you have
User :   Ok, well, thanks
Doctor :   Your most welcome
Doctor :   Take care
Question is related to
Diseases and Conditions
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor